MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV, 3FR S/L TPS, BASIC; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SV, 3FR S/L TPS, BASIC; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number 1173118
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reax0256 showed no other similar product complaint(s) from this lot number.Device not yet returned for evaluation.
 
Event or Problem Description
It was reported via medwatch that during a blood draw, blood was detected under the picc dressing.A pin hole was found located between the catheter and the hub, this was a source of a blood leak.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter was confirmed, but the exact cause could not be determined.One 3fr s/l powerpicc sv was received with evidence of use.A tacky residue, which most likely remained from the dressing, was observed on the external surface of the extension leg, molded wing, and the s/l tubing between the wing and the 1cm depth mark.Functional testing revealed a leak at the distal end of the molded wing.The surface of the tubing around the hole was rough and granular.It appears that the tubing began to tear just inside the distal end of the molded wing.The extent of damage was noted to be greater toward the external surface of the catheter, which indicates that the damage did not initiate from within the lumen.The hole could be attributable to chemical exposure and/or stress applied from kinking or flexing the tubing close to where it was constrained by the bifurcation; however, the exact cause and all contributing factors could not be determined.The instructions for use (ifu) states, ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿.
 
Event or Problem Description

Brand Name
POWERPICC SV, 3FR S/L TPS, BASIC
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6445835
Report Number3006260740-2017-00330
Device Sequence Number621733
Product Code LJS
UDI-Device Identifier00801741086892
UDI-Public(01)00801741086892(17)200228(10)REAX0256
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/28/2017
Report Date (Section F) 02/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue Number1173118
Device Lot NumberREAX0256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/31/2017
Event Location Hospital
Date Report to Manufacturer03/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date04/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 MO
Patient Weight5
Date Report Sent to FDA02/01/2017